Copyright 2008 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.2008
Erythema nodosum leprosum (ENL) is an immune complex–mediated reaction that may complicate the course of multibacillary leprosy. It generally occurs during antimycobacterial treatment and presents with multiple erythematous tender nodules, which add to preexisting leprosy lesions.1
A 28-year-old Brazilian transsexual presented with fever, ankle and knee arthralgias, and painful skin lesions on the limbs of 10 days' duration. He had 2 similar episodes 9 and 2 months before, diagnosed as erythema multiforme and treated with low-dose oral steroids with apparent benefit. Furthermore, he was being treated with ethinylestradiol, 50 μg/d, started 1 year before for feminization.
Tourlaki A, Marzano AV, Gianotti R, Fiallo P, Nunzi E, Alessi E. Necrotic Erythema Nodosum Leprosum as the First Manifestation of Borderline Lepromatous Leprosy. Arch Dermatol. 2008;144(6):818–820. doi:10.1001/archderm.144.6.818
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: